|From kaletra to sustiva
Sep 6, 2005
Hello. I am an italian HIV+. My haart regimen is: epivir + videx + kaletra. I started with 5 CD4 and VL 150,000. Now, after 15 months my CD4 are 348 and my VL is undetectable. I have a real problem with diarrhoea, that limits my life. My doctor suggested me to change kaletra with sustiva. It is a good suggestion? There could be any resistance problem? Can I back to kaletra if I don't tolerate sustiva? Please, let me know. Thank you in advance. Rosa
| Response from Dr. Pierone
There are a host of switch studies that have demonstrated the safety and efficacy of switching from a PI-based regimen to a NNRTI-based cocktail in patients with controlled HIV replication. The most common reason to perform a switch like this is to lessen side effects (like diarrhea). There is always the risk that you may have side effects with the new medication, but if you are adherent to the regimen resistance is very rarely a problem. If you do not tolerate Sustiva you can safely switch back to Kaletra. Best of luck and thanks for posting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Fingers A Symptom Of Acute HIV Infection?
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Blowjob From A Prostitute Scared To Death
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Licking Anus Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.